MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XP150N
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A user facility submitted a repair request to the olympus service center, for a gastrointestinal videoscope, having bad angle.Upon inspection and testing of the returned device, foreign material was found clogged in the scope air/water nozzle due to insufficient cleaning.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.There was no report of patient harm or user injury associated with this event.
 
Additional Manufacturer Narrative
The customer suspected device was returned for investigation.The olympus service center confirmed the reported event during inspection and testing.Upon evaluation of the returned device the following defects were found, due to wear of angle wire, bending angle in up direction did not meet the standard value, due to wear of angle wire, the play of up/down knob out of the standard value, nozzle had foreign objects, due to damage on up/down knob, water tightness lost, light guide lens discolored, objective lens discolored, protector of universal cord on control section side scratched, protector of universal cord on scope connector side scratched, scope connector cover unit scratched, up/down knob corrosion, paint on suction cylinder peeled, lock engagement lever scratched, lock engagement lever knob scratched, right/left knob scratched, connecting tube dented, up/down knob scratched, forceps channel port shaved, switch box scratched, scope cover scratched, switch 3 wear, scope connector scratched, universal cord scratched, grip scratched, control unit discolored, control unit scratched, suction cylinder shaved, due to a pinhole on angle rubber, water tightness lost, bending tube deformed, due to dirt on objective lens, lack of image on the monitor.The faulty parts were replaced, and the device will be returned to the user facility.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation and correction to b5.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the foreign material was insufficient cleaning.Identification of the material could not be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Customer additionally reported that the device was cleaned, disinfected, and sterilized before it was returned to olympus.It was not known when the foreign material adhered to the endoscope.There was no delay in the start of precleaning.The air/water nozzle was flushed with water and air.The nozzle was wiped/brushed with a clean lint-free cloth/brush/sponge.The air/water nozzle was flushed with detergent.

Brand Name
GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16728125
Report Number9610595-2023-06030
Device Sequence Number6663810
Product Code FDS
UDI-Device Identifier04953170307478
UDI-Public04953170307478
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XP150N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer05/09/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown